Symptom: Metallic Taste in the Mouth

    A metallic taste in the mouth is a relatively common side effect of medications. Dozens of different medications produce an altered sense of taste that can include the perception of a metallic taste. Examples include many antibiotics and some antihistamines. In the majority of these cases, the condition is only temporary and resolves once the medication is discontinued. Cancer chemotherapy medications may also produce a metallic taste in the mouth as a side effect. Metallic taste in the mouth can also arise due to a disorder of the nerves that control taste sensations. The condition of altered sense of taste is medically known as dysgeusia. Dysgeusia can cause a number of different alterations in taste, including a metallic taste. Some common medical conditions that can cause metallic taste in the mouth include ear or upper respiratory infections and head injury. A history of radiation therapy to the head and neck can also cause a metallic taste in the mouth. Pregnant women sometimes experience an alteration in the sense of taste, particularly in the early stages of pregnancy.

    Source: http://www.medicinenet.com

    Health Services in

    Signs and Symptoms

    Brain and Nerve Center an online symptom search and symptom directory. Here you can find what is the symptom Metallic Taste in the Mouth and what does it mean, you can also check what illnesses and diseases this symptom relates to.